Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 272, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 3, 2003, 3:01 PM CDT for Mississippi County, New Madrid County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2003, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 3, 2003, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 74 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2892 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:00 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 3, 2:00 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SUN AUG 3 2003 MODEL DIFFERENCES ARE RESULTING IN SOME DISAGREEMENT ON BEST CHANCE AND BEST TIME PERIODS FOR PCPN...HOWEVER...THE GENERAL THEME OF ALL MODELS IS TO CONTINUE THE EFFECTS OF THE LONG WAVE TROF IN OUR VCNTY AND THAT IS A CONTINUED SLGT CHC-CHC CAT PCPN THRU MID WEEK. AFTER THAT THE MODELS HAVE BEEN FAIRLY CONSISTENT IN THEIR SUGGESTION THAT THE TROF AXIS WL BE SHIFTED FAR ENOUGH EAST...EVEN IF THE RIDGE DOESNT FULLY BUILD IN...TO PROVIDE A DRY WX FORECAST FOR THE END OF THE WORK WEEK AND INTO NEXT WEEKEND. THE LATEST MRF HINTS AT ANOTHER TROF INDUCED WAVE DEVELOPING A SMALL CHC PCPN ON DAY7...HOWEVER... AGREE WITH ILX THAT BY AND LARGE THE TROF WL BE FAR ENOUGH EAST AND THE MOISTURE PROFILE WL BE SCANT ENOUGH THAT PCPN CHC IS LOW ENOUGH TO PRECLUDE FOR NOW...AND AWAIT A LTL MORE MODEL CONSISTENCY ON THE MATTER. WITH CONVECTIVE CHANCES WL LEAN TOWARD COOLER MAV MOS NOS ESP TUE-WED...THOUGH NOT A GREAT DEAL OF DIFFERENCE NOTED AMONGST THEM...TAPERING TO NEAR GUIDANCE IN THE DRIER EXTENDED. .PAH...NONE.
Hazardous weather outlook, Aug 3, 5:00 AM CDT, 10 hours 1 minute before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-040945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE AREA TODAY AND TONIGHT. A COLD FRONT WAS POISED JUST NORTH AND WEST OF THE QUAD STATE...FROM...CHICAGO THROUGH...ST LOUIS TO...SPRINGFIELD MO. THIS WILL BE THE FOCUSING MECHANISM FOR STORM DEVELOPMENT TODAY AND TONIGHT. STORMS WILL DEVELOP ALONG THE FRONT AND TRAVEL EAST INTO LOWER OHIO AND MID MISSISSIPPI VALLEYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY...MAINLY SOUTH OF THE OHIO RIVER AND SOUTHEAST MISSOURI. AN UPPER LEVEL LOW WILL REMAIN OVER THE QUAD STATE WELL INTO THE UPCOMING WORK WEEK. THIS WILL ALLOW FOR DAILY CHANCES OF THUNDERSTORMS...AS SPOKES OF ENERGY...CAUGHT UP IN THE NORTHWEST FLOW ALOFT...ROTATE THROUGH THE REGION. HIGH PRESSURE WILL BUILD INTO THE REGION LATE IN THE WORK WEEK WHICH SHOULD BRING AN END TO THE UNSETTLED WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUESTED ACROSS THE ENTIRE QUAD STATE TODAY...TONIGHT AND SUNDAY. KH
In the hours before
Special weather statement, Aug 3, 2:31 PM CDT, 30 minutes before
ILZ075>078-080>094-KYZ001>014-MOZ076-086-087-100-109>112-114-040100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 231 PM CDT SUN AUG 3 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 800 PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT WILL BE IN EFFECT UNTIL 800 PM FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... WAYNE...BUTLER...BOLLINGER...STODDARD...NEW MADRID...PERRY... CAPE GIRARDEAU...SCOTT...AND MISSISSIPPI. IN SOUTHERN ILLINOIS... PERRY...JEFFERSON...WAYNE...EDWARDS...WABASH...JACKSON... FRANKLIN...HAMILTON...WHITE...WILLIAMSON...SALINE...GALLATIN... UNION...JOHNSON...POPE...HARDIN...ALEXANDER...PULASKI...AND MASSAC. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...LYON...CALDWELL... UNION...AND TRIGG. THIS INCLUDES THE CITIES OF CAPE GIRARDEAU...POPLAR BLUFF... CARBONDALE...MOUNT VERNON...PADUCAH...AND MAYFIELD.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:27 PM CDT | Flash Flood Warning | PAH | Massac | 2 hr |
| Aug 3, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 37 min |
| Aug 3, 2:18 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 42 min |
| Aug 3, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 52 min |
| Aug 3, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 46 min |
| Aug 3, 3:36 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Aug 3, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 37 min |
| Aug 3, 4:24 PM CDT | Flash Flood Warning | PAH | Bollinger | 3 hr |
| Aug 3, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 42 min |
| Aug 3, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| Aug 3, 5:31 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| Aug 3, 5:58 PM CDT | Flash Flood Warning | PAH | Ripley | 2 hr |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.